Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
161 Doctors are Online

Have visual snow and pallinopsia. Anything that can help with pallinopsia?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
Hi I have been diagnosed with visual snow and pallinopsia, is there anything that can help with the pallinopsia!? I have just started taking Prozac I'm on day 2 but I feel a bit worse and like my head is really heavy...... Is this normal?
Posted Thu, 6 Sep 2012 in Vision and Eye Disorders
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

Pallinopsia is a condition,the cause of which can lie from the retina to the brain where the visual information is processed.The problem is in neurotransmitter release. Treating it starts with identifying the exact site and knowing the exact pathology ,which is very difficult.Well, but not totally untreatable.A neurologist would be one who can identify the problem and plan the management.

The Prozac is an antidepressant and antianxietic , this is treatment for the secondary symptoms like anxiety and depression seen in people suffering from pallinopsia.

Yes the heaviness is one of the starting side effect of the drug which will disappear on its own.

Hope I answered your query.

Wish you speedy recovery.


Above answer was peer-reviewed by
Follow-up: Have visual snow and pallinopsia. Anything that can help with pallinopsia? 1 hour later
Thank you, my face feels like it is burning and I feel faint and more depressed and my temples are aching could this be the medication ? Oh and I have no appetite at all
Answered by Dr. Raju A.T 20 hours later

Thanks for writing back.

Yes, the above symptoms except aching temples are direct side effects encountered during the start of this medication.

Need not worry , the symptoms will disappear on their own within a week or two.

Drink lots amount of water , this helps in reduction of the side effects to some extent.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor